# SDR CA050110004

- Difficulty date: December 8, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft serial: 7400992
- Aircraft time: 9,953 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2450 · AC Power Distribution System
- Part: Circuit Breaker
- Part number: 5AMP
- Condition: Damaged
- Location: Electrical
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

(CAN) AC WAS RETURNING WHEN RT ALT WENT OFF-LINE, 5 MIN LATER LT ALT SYS WENT OFF-LINE. BATTERY, LT ALT, BOTH VOLT REG,  LT OVER-VOLT RELAY, LT VOLT REG CB WERE REPLACED.  NO TEST FOR OVER-VOLT RELAY SPECIFIED IN MM, IN ELEC SYS OF MM A 500 HOUR OVER-VOLT RELAY OPS CHECK IS RECOMMENDED, HAS BEEN ADDED TO AC`S TBO SHEET.  LT 5 AMP FIELD (VOLTAGE REG) CB.  WHEN IT WAS MEASURED AFTERWARDS A VOLTAGE DROP/RESISTANCE WAS NOTED ACROSS IT.  WOULD CAUSE VOLT REG TO THINK BUSS VOLTAGE WAS LWR THAN IT ACTUALLY WAS.  IN THIS CASE 28.2V WAS MEASURED AT FIELD TERMINAL ON VOLT REG WHILE 30.5V WAS MEASURED AT  BUSS. THIS WOULD CAUSE RT ALT SYS TO GO OFF-LINE DUE TO IMBALANCE. LT ALT SYS WOULD CONTINUE IN THIS MANNER.
